Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


best bp med?
Feb 12, 2013

I started taking stribild about 3 months ago and am monitoring my creatinine clearance, protein in the urine etc. the protein is negative and the creatine has been elevated and I will re test march 01. My cardio doc took me off of tenromin, ( said it was an old med) and switched me to bystolic. Dr. Young wrote this to me: Angiotensin-converting enzyme inhibitors or angiotensin-receptor blockers are the drugs of first choice, because they reduce urinary protein excretion [57] and slow the progression to ESRD (figure 2). Beta-blockers or nondihydropyridine calcium channel blockers are alternatives, but their metabolism can be blocked by PIs So it seems that maybe bystolic wouldnt be the best med for me because of the stribild? or, would bystolic be fine because I'm not taking a PI? what would you take for bp?

Response from Dr. Henry

Cant comment much further since good drug interaction data is lacking for Stribild and many BP medications such as Bystolic ( a B blocker) often not published yet. I would guess that Stribold with Bystolic would be OK but would monitor carefully. Stribild usually causes a modest increase in creatinine that can complicate assessment of renal status. If you have HIV related kidney disease then ACE inhibitor type drugs are often used to try and protect kidney function. The situation can be complicated so I often obtain a renal consult to better understand renal status and which drugs would be most suitable for blood pressure control. KH



Previous
cold symptoms after starting treatment
Next
Tribusside

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement